Eyes starting to close while driving

Discussion in 'Fibromyalgia Main Forum' started by Tigger57, Nov 11, 2005.

  1. Mikie

    Mikie Moderator

    "Lie down or fall down." Sometimes, I wake up and feel fine but a couple of hours later, I have to take a nap. This has been especially bad since I started taking BP pills which lower epinephrine. It affects the quality of sleep. I've had it before when my CFIDS/ME was worse. Now, I have it because the Sjogren's makes me so tired when it's flaring.<BR>
    <BR>
    I cannot imagine trying to drive when I'm like this.<BR>
    <BR>
    Love, Mikie
  2. linlou

    linlou New Member

    I am also a late joiner into this conversation but perhaps we can start a new one.<BR>
    I have been having trouble for about 5 years. I drive a half hour each way to and from work and was doing this for 7 days a week and have cut back to 4 days now. I feel like I am going nuts. Yes singing is my only way out of trouble right now. It does seem to help. I have to literally hold my eyelids open. I have tried eye drops, scotch taped my lids open, pressed the back of my neck and squeeze my forehead inward. All help but only for about 5 min. I have an appointment with a neuro opthamologist in 2 days. I also have an appointment to see a neuro muscular physician. My g.p. sent me first to a plastic surgeon to the cost of $2000.00 for what he wanted to do to me and I wasn't into it for the looks and felt it should be covered for medical reasons. I wish I knew the answer and also would like to find others who have the same problem. I kept thinking it was back related ( like a nerve pinching in my back could cause this) since it started about the time I broke my back 6 years ago. I will let you know the outcome of my doctor visits.<BR>
  3. nah.stacey

    nah.stacey Member

    Don't know if you realize this or not and the pain doc's don't seem to remember to tell you, but tramadol is a synthetic opiate akin to oxycodone and Percocet. If you have been taking any or all, light sensitivity is one of it's major symptoms.<BR>
    I had been taking Tramadol since '03 only to graduate to percocet then on to oxycodone with the increased pain of the years. My hubby calls it "vampire sickness" cuz I hissed everytime the light hit my eyes. Pathetic but true???? I sleep in our closet just to avoid the light in the morning. Or at least I did until last month. (see ambien thread).<BR>
    <BR>
    Before you go to the expense of major surgery or doc consider what you are taking and that perhaps it's related. I would hate to see you caused MMMOOORREEE pain for something they neglected to tell you.<BR>
    <BR>
    Some people try switching up the opiates with canabus or Tylenol3 to try and avoid the extensive damage they do. It is so difficult with chronic pain. <BR>
    Best to you<BR>
    s<BR>
    <BR>

    <br><br>[<i>This Message was Edited on 10/19/2011</i>]
  4. Mikie

    Mikie Moderator

    It's OK. Things come up over and over and newer members may benefit from reading our old posts. I think that sometimes posts get so few responses because old timers have responded so many times to the same questions. As generous as our members are, if one has been here long enough, it does get repeptitive. Still, new people need info. The search feature can help newcomers to find info from past posts. &lt;BR&gt;
    &lt;BR&gt;
    Love, Mikie
  5. ILoveGreen

    ILoveGreen New Member

    After &quot;waking up&quot; while driving about 75 mph approximately three feet behind another car on I25 on my way to a dr's appt, my elevated BP spoke for itself. My doc Rx'd Provigil for driving only, to keep me alert and coherent. (Expensive, but I had COBRA benefits then.) Years later, after I won my SSDI appeal, my Medicare supplement did not cover Provigil, so I resorted to drinking lots of coffee before and during driving. &lt;BR&gt;
    &lt;BR&gt;
    My neurologist noticed my eyelid drooping several years ago. Over the next two years, other people started noticing my eyelids drooping, esp in the evening, and I noticed I had a hard time reading at night, particularly while lying in bed. I had ptosis surgery in May (covered by Medicare) but it did not make a visible difference, and did not meet my satisfaction. The surgeon wanted to redo the surgery on both eyes, but I did not want to go through the nearly 6 wks of recovery time again. It seemed to set off the flare of a lifetime besides.&lt;BR&gt;
    &lt;BR&gt;
    Recently my doc Rx'd Methalin (generic Ritalin) which also was not effective. So, it's been back to lots of coffee and some very old Provigil I stashed away for emergency use only. If I'm teetering on a migraine or a feel a flare coming on I usually try to reschedule or postpone whatever I can and avoid driving. It's just not worth taking any unneccessary chances.&lt;BR&gt;
    &lt;BR&gt;
    A word of caution: In some states if a Dx of narcolepsy is made, the doc is required by law to notify the DMV resulting in permanent revocation of driving privileges.&lt;BR&gt;
    &lt;BR&gt;
    I wish I could afford a driver.
  6. CurlySue18

    CurlySue18 Member

    I realize this is an old post, but has anyone gotten a straight answer as to what their body is doing. I have this exact problem. This started after I had a horrible case of the shingles at the age of 24. Right after is when I noticed that I started falling asleep while driving, or that my eyes were trying to close. It has been 4 years and I still have that issue. Blasting music, rolling the window down.. nothing worked except talking to someone for the whole ride. The first doctor tried the whole sleep apnea thing and I shut that down. I sleep just fine. She didn't listen. Second doctor tried a depressant/anxiety medication. That worked for awhile, but only for a few months. After research for fatigue post shingles, I found it could be chronic fatigue syndrome. I have now been given Adderall. It works! I am still fatigued, but I make it to work safely. BUT, the minute, the first day I do not have my Adderall, the force is back. It just amazes me. I just wonder if it is something more, if there is an answer someone has found and a proper medication for it to make my whole body feel better. Anyone?